Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mini Me.

7 DAYS ON ACCUTANE WHAT IS GOING ON?

Before accuane i had dry skin. today is day 7 on accutane and i have really oily skin why is that? This surly is not normal please help!!!

Share this post


Link to post
Share on other sites

Ur body is just going thru some changes, relax, its all a part of the process. I've seen a lot of ur posts where ur like freaking out. U should always refer to ur derm if u have serious concerns.

Share this post


Link to post
Share on other sites
I'm experiencing the same thing. I'm on my 6th day of Claravis (Isotrentinoin). My skin was pretty oily before, which is why I'm on the medication, but, because of the increase in cell proliferation, my oiliness has increased while my skin is beginning to slough off. Not incredibly pleasant, but I'm sure it will pass; just adjusting I guess.

Share this post


Link to post
Share on other sites

Crystal841- Hahah, i do always freak out dont i, i dont even realize im doing it ha. Its just weird having completely dry skin to being really oily. Also im breaking out in tiny clogged pores which i never used to get? Im only on 20 mg a day.

creed212-Thanks for your response, so we started same time really then. What mg are you on? I hope this oily skin passes im not used to it. have you suffered a initial breakout as yet?

Share this post


Link to post
Share on other sites

Lipslikesugar22- Thanks for your reply, ok cool i just have no idea what to expect. Its just when i have read accutane posts i have not noticed anyone saying they got really oily at first. Have you started your course yet?

Share this post


Link to post
Share on other sites

Thanks :) SO weird though isnt it that before accutane my face was always dry, and now its SO oily!! aghhhh annoying.

Share this post


Link to post
Share on other sites

Hey hun, I'll quickly reply on your log instead of mine, just because I've been posting a lot there :P good to see you're on Oratane too!

20mg is a low dose, but for some reason I take 2 a day? Weird. It'll kick it, it might just take a bit longer.

As for the oily skin, mine did that too. Went from dry to really oily. It just fluctuates unfortunately. :/

We seem to be experiencing the same side-effects AND I think we're only like one day apart?

Good luck with the 'Tane! Avene is an amazing moisturiser for your skin, and Lucas' Papaw Ointment is awesome for lips. :D

I'll definitely track your log!

xx

P.s. your photo is stunning!

Edited by Belimeza

Share this post


Link to post
Share on other sites

Yeah Were only day apart. Yeah accutane is so annoying. Its such an emotional roller coaster. Just cant wait for it to be all over!

Yeah i have Lucas' Papaw Ointment but u havnt need to use it yet as my lips are not dry yet, i feel like is going to take ages for it all to kick in, as the dose is so low. Ill defiantly keep track of your log also, seen as though we both stared at the same time.

P.s my diet the past two days have helped massively i have eaten a lot of blueberries and strawberries throughout the day and it has helped with inflammation.

Thank you for the picture comment. You look SO preety still even without makeup. Im jealous!!

Good luck and lets keep in contact. :) xx

Share this post


Link to post
Share on other sites

Your body excretes toxins through many ways. This includes through your skin in sebum. Don't worry, once you're done with accutane your body will have lost much of its ability to produce sebum

Share this post


Link to post
Share on other sites

Thank you, so it is normal then to first become oily. Just worries me that 20mg isnt going to be strong enough for the oil?

Share this post


Link to post
Share on other sites

I wish mini me! Boy do I wish. I get my blood work done on monday. So I have to wait another month ;-) I thought id be starting this monday but I called about two weeks ago and found out i have to be logged into the ipledge system and wait another month. Totally stinks!

Share this post


Link to post
Share on other sites
Your body excretes toxins through many ways. This includes through your skin in sebum. Don't worry, once you're done with accutane your body will have lost much of its ability to produce sebum

Sebum/oil often returns after Accutane, although not always to the same extent. But just because oil returns that doesn't mean acne does too, because Accutane has other important mechanisms of action, notably the normalisation of hyperkeratinisation.

post-145613-1305240433_thumb.jpg

Edited by biggs881

Share this post


Link to post
Share on other sites
Your body excretes toxins through many ways. This includes through your skin in sebum. Don't worry, once you're done with accutane your body will have lost much of its ability to produce sebum

Sebum/oil often returns after Accutane, although not always to the same extent. But just because oil returns that doesn't mean acne does too, because Accutane has other important mechanisms of action, notably the normalisation of hyperkeratinisation.

post-145613-1305240433_thumb.jpg

What does "normalization of hyperkeratinzation" mean?

Share this post


Link to post
Share on other sites

I have no idea how Accutane normalises hyperkeratinisation. Neither do Scientists:

http://www.ncbi.nlm.nih.gov/pubmed/20436884

Isotretinoin produces a significant reduction in comedogenesis by decreasing hyperkeratinisation. The exact mechanism by which this is achieved remains uncertain, there is no evidence to suggest that isotretinoin affects the metabolic activity of the keratinocytes.

Share this post


Link to post
Share on other sites

but dont you need the excess sebum to make the skin cells sticky which then creates the plug? Cuz it seems to me if it was dry then there would be no sticky mess,which means no plug,no acne.

Edited by Acnesucks33

Share this post


Link to post
Share on other sites

As others have said and from the research I've done, it's perfectly normal, I've read that quite a few people have reached such a severe case of oiliness that they can squeeze out large strings of sebum like worms. I'm set to go on this stuff next week, I'm not too fussed about oily or dry skin and such but more the joint and muscle soreness, as I do quite a lot of exercise. If I do get any joint soreness, I'll definitely be freaking out haha.

Share this post


Link to post
Share on other sites

My joint pain was bad for the first few days and now it has subsided. Thank god. im just pissed that today only day 9 and my skin feels like sandpaper and have rough tiny bumps ugh! makes me sick when i moisturize.

What dosage are you going on?

Share this post


Link to post
Share on other sites
My joint pain was bad for the first few days and now it has subsided. Thank god. im just pissed that today only day 9 and my skin feels like sandpaper and have rough tiny bumps ugh! makes me sick when i moisturize.

What dosage are you going on?

Joint pain in the first few days? Bloody hell, I thought that it would possibly be something that would occur over time. I do weight training daily so that would be an absolute nightmare if it lasted for a lengthy period.

Really don't know what to expect with the dryness, is it itchy at all or anything or just generally uncomfortable?

I think the Dermatologist said 30mg a day for 6 months. She took my weight which is 89kg (14 stone) and said that would have a hand in determining the dosage. I thought she'd have at least planned on upping the dosage as the months passed seeing as I'm a bigger than average guy and I've seen little 16 year old girls go up to 80mg?

Share this post


Link to post
Share on other sites

Yeah it was really weird because im only on 20mg a day so i was surpassed when i starting getting joint pains by day 4 but then again i only weigh 7 stone 11 and im only 5 foot. So that might be why. The pain has one today, since i started getting it i started taking 1000mg of omega 3 and 1000mg of vitamn E a day and that has helped a lot. Dry skin, my face was a lot more oily on the first 6 days. Its not overly dry but it feels rough like sandpaper. maybe i need to moisturize more?

What i dont get is how are all these rough ing to disappear. I mean do they fall out because you can exfoliate them out.

Yeah for your weight i thought you would be higher, but what i think is, is if you dont see any improvement on 30mg after the 2nd month she will defiantly up your dosage.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×